Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 363, NWS Tulsa, OK

August 31, 2020Muskogee County, Okmulgee County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 31, 2020, 4:43 AM CDT for Muskogee County, Okmulgee County, Wagoner County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 31, 2020, 4:43 AM CDT (09:43 UTC)
Expired
Aug 31, 2020, 5:45 AM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Muskogee County, OK, Okmulgee County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1694 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:27 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 31, 3:27 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
327 AM CDT Mon Aug 31 2020

.DISCUSSION...
Widely scattered showers/thunderstorms starting to develop across
NE OK in response to approaching upper wave in stronger low level
jet axis. Moderate instability/fairly steep mid level lapse rates
coupled with deep layer shear around 35 knots will support a
large hail/damaging wind threat across portions of eastern
Oklahoma this morning. In addition, with PWAT around 2 inches,
locally heavy rainfall is likely in the stronger storms. This
activity will begin to shift east into northwest Arkansas this
morning and will likely begin to weaken as storms move into a more
stable air- mass.

Cold front will push into far northeast Oklahoma this afternoon
with atmosphere becoming very unstable as low level moisture pools
ahead of boundary with dew-points climbing in the upper 70s. Weak
surface low progged along boundary may back winds enough for a
limited tornado threat, however main threats will again be large
hail/damaging winds. Thunderstorms are expected to increase in
coverage through the evening hours with activity spreading into
southeast Oklahoma/northwest Arkansas. With rainfall rates in the
1-2 inch per hour range in the stronger storms, localized flooding
will be possible and a flash flood watch may be needed for some
areas, especially south of I-44 where FFG has been lowered from
the previous rainfall over the last few days.

Multiple rounds of thunderstorms with a heavy rainfall will remain
possible Tuesday into Wednesday as upper trough axis approaches
from the northwest with upper low moving over the Four Corners
region and into west Texas. More widespread flooding will be
possible during this time including some main-stem river flooding.
Depending on how quickly upper low progresses, precipitation
chances may continue across southeast Oklahoma/northwest Arkansas
Thursday with a few lingering showers into Friday across the
south as front pushes south of the Red River. Cooler and less
humid conditions expected over the weekend as weak surface ridge
axis remains over NW AR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  72  84  71 /  40  70  80  60
FSM   90  73  83  72 /  50  60  90  70
MLC   91  72  82  70 /  50  70  90  80
BVO   91  68  84  68 /  40  70  80  50
FYV   87  68  81  68 /  50  70  90  60
BYV   89  69  83  69 /  40  70  90  60
MKO   88  71  82  70 /  50  60  90  70
MIO   88  69  83  69 /  30  70  90  40
F10   90  70  82  69 /  50  70  90  70
HHW   92  73  84  72 /  40  80  80  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....12
Hazardous weather outlook, Aug 30, 4:34 PM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
434 PM CDT Sun Aug 30 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
434 PM CDT Sun Aug 30 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After midnight.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

Afternoon heat indices near 100 degrees are occurring over far
southeast Oklahoma this afternoon. Conditions will improve after
sunset this evening.

A cluster or complex of storms is expected to organize to our west
this afternoon and evening and move into eastern Oklahoma after
midnight tonight. There will be a limited threat of damaging winds
with this activity.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Severe Thunderstorm...Dangerous Heat...Heavy Rain Potential.
TUESDAY thru THURSDAY...Thunderstorm and Heavy Rain Potential.
FRIDAY and SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Thunderstorms may be ongoing Monday morning with a general decrease
in storm coverage through the morning and early afternoon hours.
Conditions are likely to become increasingly unstable by late
afternoon ahead of a cold front which will be advancing into
northeast Oklahoma. The combination of the cold front and any
residual outflow boundaries will serve as a focus for renewed
storm development with increasing severe weather potential from
late afternoon through the evening hours. Pockets of heavy
rainfall are also likely to occur for portions of eastern Oklahoma
and northwest Arkansas, which will raise flooding concerns. The
unsettled weather pattern remains in place through much of the
week with daily thunderstorm chances.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 31, 3:29 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
329 AM CDT Mon Aug 31 2020

OKZ060-064-066-067-310915-
Tulsa OK-Okmulgee OK-Creek OK-Wagoner OK-
329 AM CDT Mon Aug 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...NORTHWESTERN
WAGONER...NORTHEASTERN OKMULGEE AND TULSA COUNTIES UNTIL 415 AM
CDT...

At 328 AM CDT, a strong thunderstorm was located 6 miles south of
Keystone State Park, moving east at 25 mph.

Winds in excess of 40 mph and hail up to one half inch in
diameter will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Catoosa...
Mannford...                       Kiefer...
Mounds...                         Kellyville...
Keystone State Park...            Jenks Riverside Airport...
Liberty...                        Gray...
Silver City...                    Hectorville...
Leonard...

This includes Interstate 44 between mile markers 198 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3615 9650 3616 9574 3586 9574 3585 9577
      3576 9577 3595 9649
TIME...MOT...LOC 0828Z 271DEG 23KT 3604 9627

Snider
Special weather statement, Aug 31, 3:48 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
348 AM CDT Mon Aug 31 2020

OKZ060-064-066-067-070-310930-
Tulsa OK-Muskogee OK-Okmulgee OK-Creek OK-Wagoner OK-
348 AM CDT Mon Aug 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CREEK...WEST CENTRAL
WAGONER...NORTHWESTERN MUSKOGEE...NORTHERN OKMULGEE AND SOUTHEASTERN
TULSA COUNTIES UNTIL 430 AM CDT...

At 347 AM CDT, a strong thunderstorm was located 5 miles southwest of
Mounds, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bixby...                          Haskell...
Beggs...                          Mounds...
Stonebluff...                     Bald Hill...
Liberty...                        Hectorville...
Leonard...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3577 9619 3588 9620 3595 9569 3570 9570
TIME...MOT...LOC 0847Z 271DEG 22KT 3584 9615

Snider
Special weather statement, Aug 31, 3:55 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
355 AM CDT Mon Aug 31 2020

OKZ069-070-072-074-310930-
Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-
355 AM CDT Mon Aug 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...WESTERN
SEQUOYAH...SOUTHWESTERN ADAIR AND EAST CENTRAL MUSKOGEE COUNTIES
UNTIL 430 AM CDT...

At 355 AM CDT, a strong thunderstorm was located 3 miles east of
Gore, moving southeast at 25 mph.

Winds in excess of 40 mph and hail up to one half inch in
diameter will be possible with this storm.

Locations in or near the path include...
Sallisaw...                       Vian...
Gore...                           Webbers Falls...
Marble City...                    Tamaha...
Brushy Lake State Park...         Brushy...
Lake Tenkiller State Park...      Mc Key...
Box...

This includes Interstate 40 in Oklahoma between mile markers 284 and
310.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3535 9476 3535 9478 3533 9479 3547 9519
      3563 9507 3564 9495 3564 9481 3565 9481
      3567 9462
TIME...MOT...LOC 0855Z 293DEG 23KT 3553 9506

Snider
Special weather statement, Aug 31, 4:16 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
416 AM CDT Mon Aug 31 2020

OKZ060-064-066-067-070-310945-
Tulsa OK-Muskogee OK-Okmulgee OK-Creek OK-Wagoner OK-
416 AM CDT Mon Aug 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...SOUTHWESTERN
WAGONER...NORTHWESTERN MUSKOGEE...NORTHEASTERN OKMULGEE AND
SOUTHEASTERN TULSA COUNTIES UNTIL 445 AM CDT...

At 415 AM CDT, a strong thunderstorm was located near Sapulpa, moving
east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Coweta...                         Haskell...
Kiefer...                         Mounds...
Kellyville...                     Jenks Riverside Airport...
Stonebluff...                     Oneta...
Liberty...                        Jamesville...
Hectorville...                    Leonard...
Choska...

This includes Interstate 44 between mile markers 201 and 214.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3588 9629 3605 9621 3606 9562 3569 9562
TIME...MOT...LOC 0915Z 271DEG 23KT 3598 9609

Snider
Local storm report, Aug 31, 4:35 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 AM CDT MON AUG 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     HAIL             HECTORVILLE             35.84N 95.93W
08/31/2020  E0.88 INCH       OKMULGEE           OK   TRAINED SPOTTER

            SPOTTER REPORTED PEA TO NICKEL SIZE HAIL IN HECTORVILLE.

&&

SNIDER
Special weather statement, Aug 31, 4:39 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
439 AM CDT Mon Aug 31 2020

ARZ019-020-311015-
Franklin AR-Crawford AR-
439 AM CDT Mon Aug 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN AND NORTHEASTERN
CRAWFORD COUNTIES UNTIL 515 AM CDT...

At 439 AM CDT, a strong thunderstorm was located 3 miles northwest of
Fern, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Ozark...                          Mountainburg...
Mulberry...                       Fern...
Jethro...                         Barnes...
Bidville...                       Watalula...
Piney...                          Toney...
Locke...                          Turners Bend...
Cecil...                          Lonelm...
Cravens...                        Paradise...

This includes Interstate 40 in Arkansas between mile markers 23 and
37.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3565 9417 3576 9399 3562 9370 3537 9392
TIME...MOT...LOC 0939Z 308DEG 19KT 3568 9404

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:06 AM CDTSpecial Weather StatementTSACreek, Tulsa24 min
Aug 31, 3:29 AM CDTSpecial Weather StatementTSATulsa46 min
Aug 31, 3:48 AM CDTSpecial Weather StatementTSAOkmulgee42 min
Aug 31, 3:55 AM CDTSpecial Weather StatementTSASequoyah35 min
Aug 31, 4:16 AM CDTSpecial Weather StatementTSAOkmulgee29 min
Aug 31, 4:19 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Tulsa, Wagoner41 min
Aug 31, 4:58 AM CDTSpecial Weather StatementTSACreek47 min
Aug 31, 5:01 AM CDTSpecial Weather StatementTSASequoyah44 min
Aug 31, 5:10 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee50 min
Aug 31, 5:45 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Muskogee, Sequoyah45 min
Aug 31, 5:49 AM CDTSpecial Weather StatementTSAAdair26 min
Aug 31, 6:09 AM CDTFlash Flood WarningTSALeFlore, Sequoyah3 hr
Aug 31, 6:14 AM CDTSevere Thunderstorm WarningTSAAdair, Haskell, LeFlore, Sequoyah61 min
Aug 31, 7:16 AM CDTSpecial Weather StatementTSALeFlore44 min
Aug 31, 7:30 AM CDTFlash Flood WarningTSALeFlore4 hr
Aug 31, 9:02 AM CDTFlash Flood WarningTSALeFlore, Sequoyah3 hr
Aug 31, 2:06 PM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Creek, Haskell, Latimer and 8 more55 hr
Aug 31, 2:11 PM CDTRiver Flood WarningTSALeFlore4 days
Aug 31, 4:53 PM CDTSpecial Weather StatementTSAOsage37 min
Aug 31, 5:28 PM CDTSevere Thunderstorm WarningTSAPawnee62 min
Aug 31, 5:32 PM CDTSpecial Weather StatementTSAOsage28 min
Aug 31, 6:05 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee40 min
Aug 31, 6:06 PM CDTSpecial Weather StatementTSAOsage24 min
Aug 31, 6:09 PM CDTSevere Thunderstorm WarningTSAOsage51 min
Aug 31, 6:36 PM CDTSpecial Weather StatementTSAPawnee24 min
Aug 31, 6:39 PM CDTSevere Thunderstorm WarningTSAOsage, Washington51 min
Aug 31, 4:39 AM CDTSpecial Weather StatementTSAFranklin36 min
Aug 31, 7:01 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian44 min
Aug 31, 7:46 AM CDTSpecial Weather StatementTSASebastian14 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.